Alert archive / Virginia / River Flood Warnings in 2016

River Flood Warning 24, NWS Blacksburg, VA

October 8, 2016Pittsylvania County, Virginia

NWS Blacksburg, VA issued this river flood warning at Oct 8, 2016, 5:19 PM EDT for Pittsylvania County, Virginia. It took effect at Oct 8, 2016, 6:30 PM EDT. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Oct 8, 2016, 5:19 PM EDT (21:19 UTC)
In effect from
Oct 8, 2016, 6:30 PM EDT
Expired
Oct 9, 2016, 3:44 AM EDT
In force
9 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
Minor

County Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 58 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pigg River near Sandy Level (SANV2). The gauge peaked at 16.06 ft at Oct 8, 2016, 9:00 PM EDT.

actionminormoderate102010/0810/0910/10
Action stage
8 ft
Minor stage
15 ft
Moderate stage
22 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02058400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

777 
WGUS41 KRNK 082119
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
519 PM EDT SAT OCT 8 2016

...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in Virginia...

  Pigg River Near Pigg R Nr Sandy Level affecting Pittsylvania County


Between three and five inches of rain has fallen across the region
since Friday. Runoff from this heavy rain will lead to minor flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Listen to noaa weather radio or your favorite media outlet for later 
statements or warnings.

&&

VAC143-090744-
/O.NEW.KRNK.FL.W.0024.161008T2258Z-161009T0744Z/
/SANV2.1.ER.161008T2258Z.161009T0000Z.161009T0144Z.UU/
1019 PM GMT SAT OCT 8 2016

The National Weather Service in Blacksburg Va has issued a 

* Flood Warning for 
  the Pigg River Near Pigg R Nr Sandy Level
* from this evening until Sunday morning.
* At 5PM Saturday the stage was 13.3 feet.
* Flood Stage is 15.0 feet. 
* Minor flooding is forecast. 

* Forecast...Rise above flood stage this evening and continue to rise 
  to near 15.9 feet by midnight.The river will fall 
  below flood stage by daybreak Sunday.
* Impact...at 16.0 feet...Pigg River Rd. (Route 771) closed due to 
  backup flooding along Fryingpan Creek upstream from Toshes Bridge.

&&

LAT...LON 3687 7976 3699 7976 3700 7963 3703 7952
          3698 7943 3687 7951         

$$
3 follow-up statements
935 
WGUS81 KRNK 082144
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
544 PM EDT SAT OCT 8 2016

...The Flood Warning continues for the following rivers in 
Virginia...
 
  Dan River at South Boston affecting Halifax County 

...The flood warning continues for the following rivers in 
Virginia...North Carolina..
  Pigg River Near Pigg R Nr Sandy Level affecting Pittsylvania 
  County 
  Dan River Near Danville affecting Caswell...City of Danville and 
  Pittsylvania Counties 
  Dan River at Paces affecting Halifax County 


Rainfall of 2 to 5 inches has fallen since Friday. Runoff from this 
heavy rain will result in minor flooding.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.

 
 
The next scheduled statement will be issued by midnight.

&&

VAC143-090544-
/O.CON.KRNK.FL.W.0024.161008T2258Z-161009T0744Z/
/SANV2.1.ER.161008T2258Z.161009T0000Z.161009T0144Z.UU/
1044 PM GMT SAT OCT 8 2016

the Flood Warning continues for
  the Pigg River Near Pigg R Nr Sandy Level.
* from tonight until Sunday morning
* at 5PM Saturday the stage was 13.3 feet.

* Flood stage is 15.0 feet.
* Forecast to rise above flood stage this evening and continue to rise 
  to near 15.9 feet by midnight. The river will fall 
  below flood stage by daybreak Sunday.
* Impact...at 16.0 feet...Pigg River Rd. (Route 771) closed due to 
  backup flooding along Fryingpan Creek upstream from Toshes Bridge.

&&

LAT...LON 3687 7976 3699 7976 3700 7963 3703 7952
          3698 7943 3687 7951         

$$

NCC033-VAC143-590-090544-
/O.CON.KRNK.FL.W.0021.161009T0328Z-161010T0048Z/
/DVLV2.1.ER.161009T0328Z.161009T0600Z.161009T1248Z.NO/
544 PM EDT SAT OCT 8 2016

the Flood Warning continues for
  the Dan River Near Danville.
* from tonight until Sunday evening
* at 04PM Saturday the stage was 12.8 feet.

* Flood stage is 17.0 feet.
* Forecast to rise above flood stage by tonight and continue to rise 
  to near 18.6 feet by after midnight. The river will fall 
  below flood stage by tomorrow morning.
* Flood history...this crest compares to a previous crest of 17.8 
  feet on Feb 4 2016.

&&

LAT...LON 3649 7966 3660 7963 3664 7941 3663 7920
          3648 7923 3650 7949         

$$

VAC083-090544-
/O.CON.KRNK.FL.W.0022.161009T0842Z-161010T1848Z/
/PCEV2.1.ER.161009T0842Z.161009T1800Z.161010T0648Z.NO/
544 PM EDT SAT OCT 8 2016

the Flood Warning continues for
  the Dan River at Paces.
* from early tomorrow until Monday afternoon
* at 04PM Saturday the stage was 12.8 feet.

* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by early tomorrow and continue 
  to rise to near 23.4 feet by tomorrow early afternoon. The river 
  will fall below flood stage by early Monday morning.
* Impact...at 24.0 feet...Low spots along routes 658 and 671 begin 
  to flood.
* Flood history...this crest compares to a previous crest of 23.6 
  feet on Dec 26 2015.

&&

LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
          3656 7911                   

$$

VAC083-090544-
/O.EXT.KRNK.FL.W.0023.161008T2349Z-161011T0940Z/
/SBNV2.1.ER.161008T2349Z.161010T0600Z.161010T2140Z.NO/
544 PM EDT SAT OCT 8 2016

The Flood Warning continues for
  the Dan River at South Boston.
* from this evening until late Monday night
* at 04PM Saturday the stage was 15.4 feet.

* Flood stage is 19.0 feet.
* Forecast to rise above flood stage this evening and continue to 
  rise to near 24.9 feet by early Monday morning. The river will fall
  below flood stage by Monday afternoon.
* Flood history...this crest compares to a previous crest of 25.7 
  feet on Dec 27 2015.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$
997 
WGUS81 KRNK 082223
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
623 PM EDT SAT OCT 8 2016

...The Flood Warning continues for the following rivers in 
Virginia...
 
  Pigg River Near Pigg R Nr Sandy Level affecting Pittsylvania County 
  Dan River at South Boston affecting Halifax County 

...The flood warning continues for the following rivers in North 
Carolina...Virginia..
  Dan River Near Danville affecting Caswell...City of Danville and 
  Pittsylvania Counties 
  Dan River at Paces affecting Halifax County 
  

Rainfall of 2 to 5 inches has fallen since Friday. Runoff from this 
heavy rain will result in minor flooding.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
 
 
The next scheduled statement will be issued by midnight.

&&

VAC143-090623-
/O.EXT.KRNK.FL.W.0024.161008T2230Z-161009T0744Z/
/SANV2.1.ER.161008T2230Z.161009T0000Z.161009T0144Z.UU/
1123 PM GMT SAT OCT 8 2016

The Flood Warning continues for
  the Pigg River Near Pigg R Nr Sandy Level.
* from tonight until Sunday morning
* at 6PM Saturday the stage was 14.7 feet.

* Flood stage is 15.0 feet.
* Forecast to rise above flood stage this evening and continue to rise 
  to near 15.9 feet by midnight tomorrow. The river will fall 
  below flood stage by daybreak Sunday.
* Impact...at 16.0 feet...Pigg River Rd. (Route 771) closed due to 
  backup flooding along Fryingpan Creek upstream from Toshes Bridge.

&&

LAT...LON 3687 7976 3699 7976 3700 7963 3703 7952
          3698 7943 3687 7951         

$$

NCC033-VAC143-590-090623-
/O.CON.KRNK.FL.W.0021.161009T0328Z-161010T0048Z/
/DVLV2.1.ER.161009T0328Z.161009T0600Z.161009T1248Z.NO/
623 PM EDT SAT OCT 8 2016

the Flood Warning continues for
  the Dan River Near Danville.
* from tonight until Sunday evening
* at 06PM Saturday the stage was 14.7 feet.

* Flood stage is 17.0 feet.
* Forecast to rise above flood stage by tonight and continue to rise 
  to near 18.6 feet by after midnight tomorrow. The river will fall 
  below flood stage by tomorrow morning.
* Flood history...this crest compares to a previous crest of 17.8 
  feet on Feb 4 2016.

&&

LAT...LON 3649 7966 3660 7963 3664 7941 3663 7920
          3648 7923 3650 7949         

$$

VAC083-090623-
/O.CON.KRNK.FL.W.0022.161009T0842Z-161010T1848Z/
/PCEV2.1.ER.161009T0842Z.161009T1800Z.161010T0648Z.NO/
623 PM EDT SAT OCT 8 2016

the Flood Warning continues for
  the Dan River at Paces.
* from early tomorrow until Monday afternoon
* at 05PM Saturday the stage was 14.5 feet.

* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by early tomorrow and continue 
  to rise to near 23.4 feet by tomorrow early afternoon. The river 
  will fall below flood stage by early Monday morning.
* Impact...at 24.0 feet...Low spots along routes 658 and 671 begin 
  to flood.
* Flood history...this crest compares to a previous crest of 23.6 
  feet on Dec 26 2015.

&&

LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
          3656 7911                   

$$

VAC083-090623-
/O.EXT.KRNK.FL.W.0023.161008T2219Z-161011T0940Z/
/SBNV2.1.ER.161008T2118Z.161010T0600Z.161010T2140Z.NO/
623 PM EDT SAT OCT 8 2016

The Flood Warning continues for
  the Dan River at South Boston.
* from this evening until late Monday night
* at 06PM Saturday the stage was 17.6 feet.

* Flood stage is 19.0 feet.
* Forecast to rise above flood stage by this evening and continue to 
  rise to near 24.9 feet by early Monday morning. The river will fall
  below flood stage by Monday afternoon.
* Flood history...this crest compares to a previous crest of 25.7 
  feet on Dec 27 2015.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$
010 
WGUS81 KRNK 090513
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
113 AM EDT SUN OCT 9 2016

...The Flood Warning is cancelled for the following rivers
in Virginia...
 
  Pigg River Near Sandy Level affecting Pittsylvania County
 
 The river has fallen below flood stage and will continue to fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.

&&

VAC143-090543-
/O.CAN.KRNK.FL.W.0024.000000T0000Z-161009T0744Z/
/SANV2.1.ER.161008T2220Z.161009T0045Z.161009T0408Z.UU/
613 AM GMT SUN OCT 9 2016

the Flood Warning is cancelled for
  the Pigg River Near Pigg R Near Sandy Level.
* at 1AM Sunday the stage was 14.4 feet.
* Flood stage is 15.0 feet.
* Impact...There is some minor lowland flooding above 14 feet.

&&

LAT...LON 3687 7976 3699 7976 3700 7963 3703 7952
          3698 7943 3687 7951         

$$

MBS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Oct 8, 3:19 PM EDT, 2 hours earlier.

Area forecast discussion, Oct 8, 3:19 PM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Blacksburg VA
319 PM EDT Sat Oct 8 2016

.SYNOPSIS...
A cold front will move east through the Mid Atlantic region
tonight as Hurricane Matthew moves northeast along the Carolina
coast. High pressure will build in Sunday and remain over the much
of the eastern  United States through Tuesday.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 319 PM EDT Saturday...

At 2 pm this afternoon, Hurricane Matthew was near Myrtle
Beach,South Carolina and moving northeast around 12 mph. The center
of Matthew will continue to move near or over the coast of South
Carolina this afternoon, and be near the coast of southern North
Carolina by this evening into tonight. The NHC track still has the
hurricane turning right tonight into Sunday morning. The track is
close to 00z UKMET through 00z Monday. The other main feature in our
forecast is the cold front near in the western mountains this
afternoon. The cold front will move east across our region tonight
into Sunday.

The northwest area of moderate to heavy rain associated with
Hurricane Matthew continue to push northward into the foothills and
Piedmont of Virginia and North Carolina. In general, slowed down the
eastern progression of Precipitation tonight. Adjusted pops with
a slower arrival of drier air tonight. Increased qpf for
this afternoon into tonight, especially in the southeast corner. Warm
rain processes will produce locally heavy rains in this tropical
airmass. At this time it appears any flooding coverage will not be
enough for any flood watch with matthew pushes east tonight.

850MB winds increase from the north into the 40 to 50 knot range
tonight. Expecting the gusty winds to become more common at higher
elevations behind the front late tonight. Wind gusts rise close to
advisory criteria at the highest elevations along the southern Blue
Ridge. Low temperatures tonight will range from near 40 degrees in
the northwest mountains to the mid 50s in the Piedmont.  Matthew
will moving away from the region on Sunday as low amplitude ridging
builds over the East. There will be a very tight pressure gradient
between departing Matthew and the large high moving in from the
west. This will generate very windy conditions, especially at the
higher elevations from the mountains of NC into the southern Blue
Ridge Sunday. High temperatures Sunday will vary from the mid 50s
in the northwest mountains to the lower 70s in the Piedmont.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 319 PM EDT Saturday...

No precipitation is expected this period as high pressure builds
in behind Matthew Sunday night into Monday. Some limited wind
gusts Sunday night between the departing Matthew and the high over
the Ohio Valley. Monday the high is expected to head over New
England wedging southwest to our area. Airmass looks dry so this
wedge will favor sunny skies with a Northeast flow. A warm front
lifts northward across the Ohio Valley Tuesday and may see some
clouds infiltrate WV/VA mountains but overall still mostly sunny.
Given weakening winds and cool high over the north, temperatures
at night should drop into the 40s, especially the mountains.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 300 PM EDT Saturday...

Building upper ridge early in the week gets shifted east and upper
flow turns more progressive mid-late week. A front is expected to
push across Thursday but is lacking moisture in a westerly flow, so
little threat of rain showers, but cannot rule out an stray shower
in the mountains Thursday. High pressure works in behind this front
Friday into Saturday, with temperatures close to seasonal norms or
just above for lows in the west.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
As of 142 PM EDT Saturday...

Poor flying conditions this afternoon into Sunday with Hurricane
Matthew lift northward along the Southeast coast and cold front
traveling east. Matthew is forecasted to move northeast and weaken
this evening into tonight,then east-northeast turn out into
the Atlantic ocean tonight into Sunday. Northwest edge of
rain shield associated with Matthew continue to push into
southeast portions of forecast area including KDAN and KLYH.
Western showers and rain diminishing this afternoon into this
evening. Timing of rain and frontal boundary looks a little
slower. High confidence that the rain may not end at KDAN until
after 00Z.

Widespread MVFR to IFR ceilings will remain in place until the
hurricane moves farther north and the cold front in the Ohio
Valley crosses the Mid-Atlantic region tonight. Decent agreement
in the models that ceilings would begin to lift tonight,
generally from west to east with conditions improving to VFR after
00Z/8PM.

Winds will increase in the afternoon and overnight in the
foothills and piedmont of Virginia and North Carolina. Wind gusts
up to 28 knots are possible at KDAN especially after 06Z/2AM.
At this time, believe that there is too much wind to entertain
any fog in the western valleys tonight. Boundary layer winds
will be from the northwest at 15 to 20 knots.

On Sunday, VFR conditions return to all taf sites. Northerly winds
will be quite gusty especially across the higher terrain.

Medium confidence in ceilings, visibilities and winds during the
taf period.

Extended aviation discussion...

For Sunday night through Wednesday, models are keeping the area
mainly dry, although this is subject to change pending the track
of Matthew. Most models have Matthew circling off the southeast
coast through the middle of next week. For the latest storm track
forecast see the latest NHC Advisory for Matthew.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS/KK
NEAR TERM...KK
SHORT TERM...WP
LONG TERM...WP
AVIATION...AMS/KK
Hazardous weather outlook, Oct 8, 3:34 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EDT SAT OCT 8 2016

NCZ004>006-020-VAZ032>035-043>047-058-059-091945-
STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
334 PM EDT SAT OCT 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PERIODS OF MODERATE TO HEAVY RAINFALL WILL OCCUR TONIGHT...ESPECIALLY
ALONG AND EAST OF THE BLUE RIDGE. THIS MAY RESULT IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>003-018-019-VAZ015-016-091945-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-GRAYSON-CARROLL-
334 PM EDT SAT OCT 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG WINDS ARE EXPECTED SUNDAY. WINDS WILL GUST FROM THE NORTH
AT 30 TO 40 MPH AT HIGHER ELEVATIONS ON SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009-010-012-013-091945-
TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-
334 PM EDT SAT OCT 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ011-014-017>020-022>024-WVZ042>044-507-508-091945-
GILES-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
334 PM EDT SAT OCT 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 8, 12:54 PM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1254 PM EDT SAT OCT 8 2016

NCZ005-006-VAZ044-045-058-059-082000-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...EDEN...YANCEYVILLE...DANVILLE...
LYNCHBURG...SOUTH BOSTON...KEYSVILLE
1254 PM EDT SAT OCT 8 2016

...PERIODS OF MODERATE TO HEAVY RAIN TO PERSIST INTO MID
AFTERNOON...

RAIN WILL CONTINUE ALL AFTERNOON IN THE PIEDMONT TO
VIRGINIA...AND NORTH CAROLINA. THE HEAVIEST RAIN WILL FALL EAST OF
A LYNCHBURG TO STONEVILLE NORTH CAROLINA LINE. EXPECT RAINFALL
AMOUNTS BETWEEN 1PM AND 4 PM TO RANGE FROM ONE QUARTER TO AS MUCH
AS 1.5 INCHES.

ADDITIONALLY...EVEN THOUGH THE WINDS HAVE NOT BEEN STRONG...THE
RAIN SOAKED GROUND HAS LED TO A FEW TREES TOPPLING OVER.

PONDING OF WATER ON ROADS...WITH LOW LYING FLOODING OF DITCHES AND
CULVERTS WILL BE AN ISSUE...ESPECIALLY IN URBAN AREAS. THOSE
TRAVELING THIS AFTERNOON NEED TO BE ALERT TO STANDING WATER AND
SLOW DOWN TO AVOID HYDROPLANING.
Local storm report, Oct 8, 1:11 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
111 PM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLOOD            2 ENE ROANOKE           37.29N 79.92W
10/08/2016                   CITY OF ROANOKE    VA   BROADCAST MEDIA

            TINKER CREEK FLOODED A PORTION OF 13TH STREET.

&&

WHP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 9:34 PM EDTSpecial Weather StatementRNKFranklin, Montgomery, City of Radford, City of Roanoke, City of Salem56 min
Oct 8, 2:35 AM EDTAreal Flood AdvisoryRNKBedford, Botetourt, Craig, Franklin, Roanoke, City of Roanoke and 1 more6 hr
Oct 8, 1:43 PM EDTAreal Flood AdvisoryRNKCharlotte, Halifax, Pittsylvania, City of Danville6 hr
Oct 8, 3:37 PM EDTAreal Flood WarningRNKCampbell, Charlotte, Halifax, Pittsylvania, City of Danville18 hr
Oct 8, 3:54 PM EDTRiver Flood WarningRNKPittsylvania, City of Danville29 hr
Oct 8, 3:54 PM EDTRiver Flood WarningRNKHalifax47 hr
Oct 8, 3:54 PM EDTRiver Flood WarningRNKHalifax62 hr

Nearby

River Flood Warnings in Virginia, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.